Skip to Main Content

Journal of the American Mathematical Society

Published by the American Mathematical Society, the Journal of the American Mathematical Society (JAMS) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6834 (online) ISSN 0894-0347 (print)

The 2020 MCQ for Journal of the American Mathematical Society is 4.79.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

A determinacy approach to Borel combinatorics
HTML articles powered by AMS MathViewer

by Andrew S. Marks PDF
J. Amer. Math. Soc. 29 (2016), 579-600 Request permission

Abstract:

We introduce a new method, involving infinite games and Borel determinacy, which we use to answer several well-known questions in Borel combinatorics.
References
Similar Articles
Additional Information
  • Andrew S. Marks
  • Affiliation: Department of Mathematics, California Institute of Technology, Pasadena, California 91125
  • MR Author ID: 809431
  • Email: marks@caltech.edu
  • Received by editor(s): April 12, 2013
  • Received by editor(s) in revised form: April 29, 2015
  • Published electronically: June 26, 2015
  • Additional Notes: The author is partially supported by the National Science Foundation under grant DMS-1204907 and the John Templeton foundation under Award No. 15619.
    The author would also like to thank the Institute for Mathematical Sciences and the Department of Mathematics of the National University of Singapore and the John Templeton Foundation for their support to attend the 2012 summer school in logic, where the main lemma of this paper was conceived.
  • © Copyright 2015 American Mathematical Society
  • Journal: J. Amer. Math. Soc. 29 (2016), 579-600
  • MSC (2010): Primary 03E15; Secondary 05C15, 05C70, 37A15
  • DOI: https://doi.org/10.1090/jams/836
  • MathSciNet review: 3454384